MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number DSF2633
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 06/21/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The gore® tag® conformable thoracic stent graft with active control system are being reported separately under manufacturer report number (b)(4).(b)(4).
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2021 a patient was undergoing treatment of an ascending aortic aneurysm as a subject in the(b)(4) clinical study.The procedure included the use of four gore® tag® conformable thoracic stent grafts with active control system.A gore® dryseal flex introducer sheath was used for access.During the procedure a series of adverse events occurred which led to eventual intraprocedural death.The physician stated the following: ¿in summary, i believe she suffered a series of stresses that cumulatively resulted in her arrest when she became hypoxemic during the reintubation event.The series of stressed included the intermittent hypotension from the wire, treated with pressors for several hours.Her left pelvis/leg were ischemic for about 3.5 hours.The difficulty establishing distal seal in the dta, the left femoral cut-down all caused prolongation of the operation.She had an acute bleed from the access site complication, which although immediately recognized and treated was yet another hit.After all these events, i suspect that her hypoxemia exhausted her physiologic reserve and she coded.The device performed as anticipated and there were no evident technical complications with the device that i am aware of.I believe this was a procedure related event and not a device related event.We are awaiting the autopsy results to determine if there is any alternative explanation for her code and to assess her brain for stroke.Given the acuity from any event and her death, i am unsure if the autopsy will be revealing for stroke.¿ the physician also stated the access injury was not related to the gore sheath.On (b)(6) 2021 the clinical study database revealed the following additional information: adverse event #2: left iliac injury: ¿left external iliac artery injury during placement of 26f sheath.This was promptly diagnosed on sheath removal and treated with balloon-expandable covered stent (vbx).The patient had retroperitoneal hemorrhage.This bleeding, in conjunction with several of episodes of hypotension likely contributed to her death.¿.
 
Additional Manufacturer Narrative
H.6.Results code 1: 213: a review of the manufacturing records for the device verified the lot met all pre-release specifications.

Brand Name
GORE DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12308912
Report Number3007284313-2021-01541
Device Sequence Number14407436
Product Code DYB
UDI-Device Identifier00733132630103
UDI-Public00733132630103
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/12/2024
Device Model NumberDSF2633
Device Catalogue NumberDSF2633
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient Weight70